PORT AU PRINCE, Haiti, March 22, 2019 CMC – Health authorities in Haiti are warning people against purchasing the drug, Clarithromycin tablets, 500 mg, which they say may worsen their health, and even cause death.
The Ministry of Public Health said counterfeit samples of the drug are being sold on the market, here.
“This counterfeit product is presented in an opaque plastic bottle, white in colour, containing 100 tablets of 500 mg. With reference to the original packaging in English, it wears a false MYLAN® logo,” the Ministry of Public Health said.
It warned that “this medicine may contain a dangerous molecule. As a result, it can lead to symptoms that can worsen the consumer’s health and even cause death”.
The Public Health Ministry is urging the population to be vigilant, and called on drug distributors and other stakeholders, to stop the “distribution, sale and consumption of this product, throughout the territory”.
In addition, the Ministry said it is urging the population to buy their drugs, exclusively, from authorized pharmacies.